MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804350-15
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of the 3.5x15mm xience skypoint stent delivery system (sds), the metal stylet was stuck/unable to be removed and the tip was noted to bent.The device was flushed per instructions for use (ifu) and prepped prior to stylet removal.There was no device use or patient involvement.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.A conclusive cause for the reported difficulties cannot be determined; however, difficult to remove (stylet/guidewire resistance) may be attributed to several factors including, but are not limited to, inner diameter of guide wire lumen, outer diameter of the guide wire/stylet, condition of the guide wire/stylet, or accumulation of blood or contrast.Factors that could contribute to deformation due to compressive stress prior to use include, but are not limited to, damage during manufacturing, inadvertent mishandling during unpackaging, sheath/stylet removal or during preparation of the device.In this case, it is possible that inadvertent mishandling during preparation of the device and/or sheath/stylet removal may have contributed to the reported difficulty removing the stylet, causing the reported deformation due to compressive stress (kinked tip); however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9 - device available for evaluation updated from ¿yes¿ to ¿no¿.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15735254
Report Number2024168-2022-11247
Device Sequence Number2868867
Product Code NIQ
UDI-Device Identifier08717648233395
UDI-Public08717648233395
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model Number1804350-15
Device Catalogue Number1804350-15
Device Lot Number1082341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer03/03/2023
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown